What is a red IPA
Paracetamol 500 mg IPA / apo-rot
Patient information for Paracetamol 500 mg IPA / apo-rot
1. What is Paracetamol 500 mg IPA / apo-rot and what is it used for?
1.1 What are the properties of the medicinal product?
Paracetamol 500 mg IPA / apo-rot contains the active ingredient paracetamol, a drug from the group of so-called analgesics (pain relievers) and antipyretics (fever-reducing agents).
The pain reliever and antipyretic mechanism of action of paracetamol is not clearly understood. A central and peripheral effect is likely. A marked inhibition of the cerebral prostaglandin synthesis has been proven, while the peripheral prostaglandin synthesis is only weakly inhibited. Prostaglandins are endogenous substances that arise as a result of inflammatory conditions in the body and cause pain. Paracetamol also inhibits the effect of endogenous pyrogens on the hypothalamic temperature regulation center in the brain. Endogenous pyrogens are endogenous, febrile substances.
Paracetamol requires a prescription with the following exceptions:
- Oral preparations for the symptomatic treatment of mild to moderately severe pain and / or fever in a total amount of active ingredients of up to 10 g per package;
- for rectal use.
These preparations, which are exempt from the prescription requirement, can be purchased without a prescription from the pharmacy.
1.2 What strengths and dosage forms are there?
Paracetamol is commonly available as a
- solution / syrup / suspension with 40 mg to 100 mg paracetamol / 1 ml (1 measuring spoon usually contains 5 ml),
- tablet / effervescent tablet / capsule with 500 mg to 1,000 mg paracetamol,
- Oral granules without water containing 250 mg, 500 mg or 1,000 mg paracetamol,
- suppositories with 75 mg, 125 mg, 250 mg, 500 mg, 1,000 mg paracetamol,
- Powder for making solutions or hot drinks with 500 mg or 600 mg paracetamol.
Your doctor or your pharmacist will advise you which strength and dosage form are suitable for your treatment.
1.3 Paracetamol is used
- for the symptomatic treatment of mild to moderately severe pain (e.g. headache, toothache, menstrual pain) and / or fever.
2. What should you know before you take Paracetamol 500 mg IPA / apo-rot?
2.1 Paracetamol 500 mg IPA / apo-rot must not be used
- if you are hypersensitive (allergic) to paracetamol or any of the other ingredients of Paracetamol 500 mg IPA / apo-rot.
2.2 Special care is required when taking Paracetamol 500 mg IPA / apo-rot
Please talk to your doctor or pharmacist before taking "Paracetamol_500 mg_Tablette"
- if you are chronically alcoholic,
- if you suffer from impaired liver function (inflammation of the liver, Gilbert's syndrome),
- if the kidney is damaged,
- if you are taking drugs that impair liver function at the same time,
- if there is a hereditary deficiency of the enzyme glucose-6-phosphate dehydrogenase, which can lead to severe anemia, also called favism,
- if you have haemolytic anemia (anemia due to the breakdown of red blood cells),
- if there is a deficiency in the protein glutathione involved in liver metabolism (e.g. malnutrition, alcohol abuse, diabetes mellitus, HIV, Down's syndrome, tumors),
- if there is a lack of fluid in the body (dehydration), e.g. due to low drinking, diarrhea or vomiting
- in the case of chronic malnutrition,
- if you weigh less than 50 kg,
- with older age.
If your symptoms worsen, or after 3 days there is no improvement, or if you have a high fever, you should see a doctor.
To avoid the risk of overdose, it should be ensured that other medicinal products used at the same time do not contain paracetamol. Long-term, high-dose, improper use of painkillers can lead to headaches that should not be treated with increased doses of the drug.
In general, the habitual use of painkillers, especially when combining several pain relievers, can lead to permanent kidney damage with the risk of kidney failure (analgesic nephropathy).
If you stop abruptly after prolonged, high-dose, improper use of painkillers, headaches, fatigue, muscle pain, nervousness and vegetative symptoms can occur. The withdrawal symptoms subside within a few days. Until then, you should not take painkillers again and you should not take them again without medical advice.
Do not take Paracetamol 500 mg IPA / apo-rot for a long time or in higher doses without medical or dental advice.
A single intake of the total daily dose can lead to severe liver damage; in such a case, medical help should be sought immediately.
For 500 mg tablets, which are divisible: Use in children under 4 years of age or under 17 kg body weight is not recommended, as the dose strength is not suitable for this age group. However, suitable dosage strengths and dosage forms are available for this age group.
For 500 mg tablets, which are not divisible: Use in children under 11 years of age or under 33 kg body weight is not recommended, as the dose strength is not suitable for this age group. However, suitable dosage strengths and dosage forms are available for this age group.
2.2.b) Elderly patients
No special precautions are necessary.
Paracetamol 500 mg IPA / apo-rot should only be taken during pregnancy after careful consideration of the risk-benefit ratio. You should not take Paracetamol 500 mg IPA / apo-rot during pregnancy over a long period of time, in high doses or in combination with other medicinal products, as the safety of its use in these cases has not been proven.
Paracetamol passes into breast milk. Since no adverse consequences for the infant have become known so far, an interruption of breastfeeding will usually not be necessary.
2.2.e) Ability to drive and use machines
Paracetamol 500 mg IPA / apo-rot has no influence on the ability to drive and use machines. Nevertheless, caution is always advised after taking a pain reliever.
2.3 Which interactions with other medicinal products have to be considered?
Please inform your doctor or pharmacist if you are taking / using or have recently taken / used any other medicines, including medicines obtained without a prescription.
- Medicines for gout such as probenecid: If probenecid is taken at the same time, the dose of paracetamol 500 mg IPA / apo-rot should be reduced as the breakdown of paracetamol 500 mg IPA / apo-rot may be slowed down.
- sleeping pills such as phenobarbital
- Anti-epilepsy agents such as phenytoin, carbamazepine
- anti-tuberculosis agents (rifampicin, isoniazid)
- Other medicinal products that may damage the liver: Under certain circumstances, taking "Paracetamol_500 mg_Tablette" at the same time can cause liver damage.
- Means to lower high blood lipid levels (colestyramine): These can reduce the absorption and thus the effectiveness of Paracetamol 500 mg IPA / apo-rot.
- Medicines for HIV infection (zidovudine): the tendency to reduce white blood cells (neutropenia) is increased. "Paracetamol_500 mg_Tablette" should therefore only be taken at the same time as zidovudine on medical advice.
- Agents against nausea (metoclopramide and domperidone): These can accelerate the absorption and the onset of action of "Paracetamol_500 mg_Tablette".
- With simultaneous use of agents that slow down gastric emptying, the absorption and onset of action of Paracetamol 500 mg IPA / apo-rot may be delayed.
- Blood thinning agents (warfarin and other coumarins). The anticoagulant effect of these drugs can be increased by regular long-term use of paracetamol. The risk of bleeding increases.
- The elimination half-life of chloramphenicol can be extended by paracetamol.
- Salicylamides can prolong the elimination half-life of paracetamol.
Effects of taking Paracetamol 500 mg IPA / apo-rot on laboratory tests: The determination of uric acid and blood sugar can be influenced.
2.4 What should be considered when taking Paracetamol 500 mg IPA / apo-rot together with food, beverages and tobacco?
Paracetamol 500 mg IPA / apo-rot must not be taken together with alcohol, as the risk of liver damage is increased, especially at high doses.
3. How to take Paracetamol 500 mg IPA / apo-rot?
Always take Paracetamol 500 mg IPA / apo-rot exactly as instructed by your doctor or in accordance with the package insert. Please ask your doctor or pharmacist if you are not sure.
3.1 Type and duration of application
Tablets are swallowed whole with plenty of liquid. Taking it after meals may delay the onset of action.
Do not take Paracetamol 500 mg IPA / apo-rot for more than 3 days without medical or dental advice. A doctor should be consulted if symptoms persist for more than 3 days.
3.2 Unless otherwise prescribed by the doctor, the usual dose is
Paracetamol is dosed depending on body weight and age, usually with 10 to 15 mg / kg body weight (body weight) as a single dose, up to a maximum of 60 mg / kg body weight as a total daily dose.
Without medical advice, the maximum daily dose of 60 mg / kg body weight (up to a maximum of 2 g / day) should not be exceeded if:
- body weight less than 50 kg
- chronic alcoholism
- chronic malnutrition.
The respective dosage interval depends on the symptoms and the maximum total daily dose. It should not be less than 6 hours.
For 500 mg tablets that are divisible, the following dosage recommendations apply (500 mg tablets that are not divisible can not be used in children under 11 years of age or under 33 kg body weight):
3.2.a) Children 4 to 8 years (body weight 17-32 kg)
take 1/2 tablet (equivalent to 250 mg paracetamol) up to 4 times a day (equivalent to 1,000 mg paracetamol / day).
3.2.b) Children 8 to 11 years (body weight 26-32 kg)
take 1/2 tablet (equivalent to 250 mg paracetamol) up to 4 times a day (equivalent to 1,000 mg paracetamol / day).
In exceptional cases, up to 6 half tablets can be used daily with a dose interval of at least 4 hours, i.e. up to 1500 mg paracetamol daily.
3.2.c) Children 11 to 12 years (body weight 33 to 43 kg)
take 1 tablet (equivalent to 500 mg paracetamol) up to 4 times a day (equivalent to 2,000 mg paracetamol / day).
3.2.d) Children and adolescents from 12 years and adults (body weight from 43 kg)
take 1 to 2 tablets (equivalent to 500 to 1,000 mg paracetamol) up to 4 times a day (equivalent to 2,000 to 4,000 mg paracetamol / day).
3.2.e) Liver dysfunction and slight impairment of kidney function
In patients with impaired liver or kidney function or with Gilbert's syndrome, the dose must be reduced or the dose interval extended. A total daily dose of 2 g must not be exceeded without medical advice.
3.2.f) Severe renal insufficiency
In severe renal insufficiency (creatinine clearance < 10="" ml/min)="" muss="" ein="" dosisintervall="" von="" mindestens="" 8="" stunden="" eingehalten="" werden.="">
Unless otherwise prescribed, a dose reduction is recommended in patients with renal insufficiency. The interval between the individual doses must be at least 6 hours:
3.2.f.1.Glomerular filtration rate 10 to 50 ml / min
1 tablet (equivalent to 500 mg paracetamol) every 6 hours.
3.2.f.2.Glomerular filtration rate below 10 ml / min
1 tablet (equivalent to 500 mg paracetamol) every 8 hours.
3.2.g) Elderly patients (from 65 years)
Experience has shown that no specific dose adjustment is required. However, in weakened, immobilized elderly patients with impaired liver or kidney function, a reduction in the dose or an increase in the dosing interval may be necessary.
3.3 If you have taken more Paracetamol 500 mg IPA / apo-rot than you should
To avoid the risk of overdose, it should be ensured that other medicinal products used at the same time do not contain paracetamol.
The total dose of paracetamol must not exceed 4,000 mg paracetamol (equivalent to 8 tablets) daily for adults and adolescents from 12 years of age or from 43 kg body weight and 60 mg / kg body weight per day for children.
Symptoms of an overdose generally include nausea, vomiting, loss of appetite, paleness and abdominal pain within 24 hours.
If a larger amount of paracetamol has been taken than recommended, call the nearest available doctor for help!
3.4 If you forget to take Paracetamol 500 mg IPA / apo-rot
Do not take a double dose to make up for a forgotten dose.
4. What are the possible side effects?
Like all medicines, Paracetamol 500 mg IPA / apo-rot can cause side effects, although not everybody gets them.
When evaluating side effects, the following frequencies are used as a basis:
- very common: more than 1 in 10 people
- common: less than 1 in 10, but more than 1 in 100 patients
- uncommon: less than 1 in 100, but more than 1 in 1,000 patients
- rarely: less than 1 in 1,000 but more than 1 in 10,000 people treated
- very rare: less than 1 in 10,000 patients, including isolated cases
4.1 Which side effects can occur in detail?
4.1.a) Liver and biliary diseases
Slight increases in certain liver enzymes (serum transaminases) have been reported rarely.
4.1.b) Diseases of the blood and the lymphatic system
Changes in the blood count such as a decrease in the number of blood platelets (thrombocytopenia) or a decrease in the number of certain white blood cells (agranulocytosis), decrease in the number of white blood cells (leukopenia) and decrease in the number of white and red blood cells and platelets (pancytopenia) have been reported very rarely. .
4.1.c) diseases of the immune system
Very rarely, allergic reactions in the form of a simple skin rash or hives up to a shock reaction can occur. Angioedema can occur very rarely. In the event of an allergic shock reaction, call the nearest doctor available for help.
A narrowing of the airways (analgesic asthma) has also very rarely been triggered in sensitive people.
4.1.d) Diseases of the skin and subcutaneous tissue
Rare: rash, pruritus, erythema, urticaria
Very rare: severe skin reactions (Stevens-Johnson syndrome, toxic epidermal necrolysis).
4.2 What countermeasures should be taken if side effects occur?
Let your doctor know if you experience any side effects. He will decide on possible measures.
If you experience a sudden or severe side effect, inform a doctor immediately, as certain drug side effects (e.g. excessive drop in blood pressure, hypersensitivity reactions) can under certain circumstances have serious consequences. In such cases, do not continue to take the medicine without doctor's advice.
Tell your doctor or pharmacist if you notice any side effects not listed here or in the package insert.
You can also report side effects directly via the following contact: Federal Institute for Drugs and Medical Devices, Dept. Pharmacovigilance Kurt-Georg-Kiesinger Allee 3, D-53175 Bonn, www.bfarm.de. By reporting side effects you can help provide more information on the safety of this medicine.
5. How should Paracetamol 500 mg IPA / apo-rot be stored?
Keep this medicine out of the sight and reach of children.
Do not use this medicine after the expiry date which is stated on the carton after "use by". The expiry date refers to the last day of that month.
Storage conditions: Store in the original package in order to protect from light.
Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer need. This measure helps to protect the environment.
6. Source and processing status
Information from the SCHOLZ database based on the data approved by the Federal Office for Drugs and Medical Devices
Copyright by ePrax GmbH, Munich; November 2020 (3)
- What pencil can I use for drawing
- How can I make my life satisfactory
- Are the basic speed the same as the synchronous speed?
- Who hacked my phone
- What is sink and source in thermodynamics
- What do you call friendly spirits
- How to send a WhatsApp message online
- What are the weaknesses of ANOVA
- Which business wins customers easily
- What does a freelance consultant do
- Is the FBI more Democratic or Republican
- Who will do something for your happiness
- How is electricity generated by light
- Are pigeon shampoos good for your hair?
- What is the GST registration and cancellation process
- All hadrons are fermions
- What has the World Community Grid achieved
- 80s hairbands took nirvana badly
- What are patient reports
- There is an archive for Twitter trends
- How was the virtual reality developed
- What meditation technique do Shaolin monks use
- Are spiders more active at night
- How old are the Dallas Cowboys